Alert archive / South Dakota / Wind Chill Advisories in 2013
Wind Chill Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Dec 27, 2013, 3:12 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 28, 2013, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2013, 3:12 PM CST (21:12 UTC)
- In effect from
- Dec 28, 2013, 6:00 PM CST
- Expired
- Dec 29, 2013, 9:19 AM CST
- In force
- 15 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS43 KABR 272112 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 312 PM CST FRI DEC 27 2013 ...BRUTALLY COLD WIND CHILLS ON THE WAY... .COLD ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS WEEKEND. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280915- /O.NEW.KABR.WC.Y.0013.131229T0000Z-131229T1200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 312 PM CST FRI DEC 27 2013 /212 PM MST FRI DEC 27 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM CST /5 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM CST /5 AM MST/ SUNDAY. * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE SATURDAY NIGHT. * WIND CHILL VALUES...COLDEST READINGS 20 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TDK
7 follow-up statements
186 WWUS43 KABR 280846 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 246 AM CST SAT DEC 28 2013 ...BRUTALLY COLD WIND CHILLS ON THE WAY... .AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS WEEKEND. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-282100- /O.EXT.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 246 AM CST SAT DEC 28 2013 /146 AM MST SAT DEC 28 2013/ ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SD
917 WWUS43 KABR 280946 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CST SAT DEC 28 2013 ...BRUTALLY COLD WIND CHILLS ON THE WAY... .AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS WEEKEND. MNZ039-046-SDZ005>008-010-011-017>023-037-282200- /O.UPG.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/ /O.NEW.KABR.WC.W.0005.131229T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 346 AM CST SAT DEC 28 2013 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-004-009-015-016-033>036-045-048-051-282200- /O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 346 AM CST SAT DEC 28 2013 /246 AM MST SAT DEC 28 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SD
966 WWUS43 KABR 281901 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 101 PM CST SAT DEC 28 2013 ...BRUTALLY COLD WIND CHILLS ON THE WAY... .AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS WEEKEND. MNZ039-046-SDZ005>008-010-011-017>023-037-291215- /O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 101 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PATCHY BLOWING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-004-009-015-016-033>036-045-048-051-291215- /O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 101 PM CST SAT DEC 28 2013 /1201 PM MST SAT DEC 28 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
243 WWUS43 KABR 282119 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 PM CST SAT DEC 28 2013 ...BRUTALLY COLD WIND CHILLS ON THE WAY... .AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS WEEKEND. MNZ039-046-SDZ005>008-010-011-017>023-290930- /O.NEW.KABR.WW.Y.0029.131228T2119Z-131229T0600Z/ /O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 319 PM CST SAT DEC 28 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THROUGH THE EVENING. * WINDS/VISIBILITY...NORTHWEST 20 TO 40 MPH...VISIBILITY OCCASIONALLY LESS THAN 1/2 MILE. * SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH. * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. BLOWING SNOW PRODUCING LOW VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ037-290930- /O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/ HAND- INCLUDING THE CITY OF...MILLER 319 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PATCHY BLOWING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ004-009-290930- /O.NEW.KABR.WW.Y.0029.131228T2119Z-131229T0600Z/ /O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/ CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...HERREID...MOBRIDGE 319 PM CST SAT DEC 28 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THROUGH THIS EVENING. * WINDS/VISIBILITY...25 TO 50 MPH...VISIBILITY OCCASIONALLY BELOW 1/2 MILE. * SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. BLOWING SNOW COULD CAUSE VERY LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-016-033>036-045-048-051-290930- /O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO... FORT THOMPSON 319 PM CST SAT DEC 28 2013 /219 PM MST SAT DEC 28 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
493 WWUS43 KABR 290543 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1143 PM CST SAT DEC 28 2013 ...BRUTALLY COLD WIND CHILLS ON THE WAY... .AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS WEEKEND. MNZ039-046-SDZ005>008-010-011-017>023-291745- /O.CAN.KABR.WW.Y.0029.000000T0000Z-131229T0600Z/ /O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1143 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. BLOWING SNOW PRODUCING LOW VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ004-009-291745- /O.CAN.KABR.WW.Y.0029.000000T0000Z-131229T0600Z/ /O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/ CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...HERREID...MOBRIDGE 1143 PM CST SAT DEC 28 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. BLOWING SNOW COULD CAUSE VERY LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ037-291745- /O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/ HAND- INCLUDING THE CITY OF...MILLER 1143 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PATCHY BLOWING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-015-016-033>036-045-048-051-291745- /O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO... FORT THOMPSON 1143 PM CST SAT DEC 28 2013 /1043 PM MST SAT DEC 28 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT. * WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
582 WWUS43 KABR 290851 AAB WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 251 AM CST SUN DEC 29 2013 ...BRUTALLY COLD WIND CHILLS THIS MORNING... .AN ARCTIC HIGH PRESSURE WILL BRING GUSTY NORTHERLY WINDS...COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE AREA THIS MORNING. MNZ039-046-SDZ005>008-010-011-017>023-037-291800- /O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 251 AM CST SUN DEC 29 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-004-009-015-016-033>036-045-048-051-291800- /O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 251 AM CST SUN DEC 29 2013 /151 AM MST SUN DEC 29 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...COLDEST READINGS 20 BELOW TO 30 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
028 WWUS43 KABR 291519 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 919 AM CST SUN DEC 29 2013 ...BRUTALLY COLD WIND CHILLS THIS MORNING... .AN ARCTIC HIGH PRESSURE WILL BRING COLD TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE AREA THIS MORNING. SDZ005-006-010-017-018-037-291630- /O.CAN.KABR.WC.W.0005.000000T0000Z-131229T1800Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 919 AM CST SUN DEC 29 2013 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL WARNING. THE WIND HAS BECOME LIGHT AND VARIABLE...NEGATING THE EFFECTS OF THE COLD AIR IN PLACE ACROSS THE REGION. $$ SDZ003-004-009-015-016-033>036-045-048-051-291630- /O.CAN.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 919 AM CST SUN DEC 29 2013 /819 AM MST SUN DEC 29 2013/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND HAS BECOME LIGHT AND VARIABLE...NEGATING THE EFFECTS OF THE COLD AIR IN PLACE ACROSS THE REGION. $$ MNZ039-046-SDZ007-008-011-019>023-291800- /O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 919 AM CST SUN DEC 29 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO. * IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 27, 2:50 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 27, 2:50 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
250 PM CST FRI DEC 27 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
WINDS/WIND CHILLS/TEMPERATURES ARE ALL CONCERNS THIS GO AROUND.
FOR TNT ITS THE CALM BEFORE THE STORM. PARTLY CLOUDY SKIES AND
SLACKENING WINDS COMBINED WITH INCREASING LLM DUE TO TODAYS SNOW
MELT WILL LIKELY LEAD TO SOME FOG ACROSS THE REGION. DIFFICULT TO
SAY HOW THICK BUT FOR NOW WILL COUNT ON SOME WIND KEEPING THE
BOTTOM FROM FALLING OUT. SATURDAY IS WHERE THE BIG CHANGES BEGIN
TO TAKE SHAPE. AN ARCTIC FRONT WILL BLAST THROUGH THE REGION WITH
VERY COLD AIR TO FOLLOW. WINDS WILL PROBABLY REACH ADVISORY
CRITERIA FROM WEST TO EAST AS THE POST FRONTAL PRESSURE BUBBLE
MOVES IN. TOWARD 00Z ON SUNDAY IS WHEN THE COLDEST AIR COMBINES
WITH THE WIND TO PRODUCE BITTERLY COLD WIND CHILLS. THAT IS WHEN
THE ADVISORY FOR WIND CHILLS IS SLATED TO KICK IN AND REPLACE THE
PLAIN OLD WIND ADVISORY.
THERE HAS BEEN MUCH DISCUSSION ABOUT POTENTIAL FOR BLOWING SNOW
AND WHAT NOT ON SATURDAY INTO SATURDAY EVENING. FOR NOW FEEL THE
THREAT IS MINIMAL DUE TO TODAYS MILD AIRMASS OVER THE REGION HAVING
PROVIDED FOR A GOOD CRUSTING OPPORTUNITY. SO IN THE FORECAST WILL
ONLY MENTION PATCHY BLOWING SNOW. THE CHANCE FOR ANY MEASURABLE
FALLING SNOW ALSO SEEMS LOW OR PERHAPS CONFINED TO AN HOUR OR TWO
POST FRONTAL...SO OVERALL AM NOT EXPECTING SIGNIFICANT LONG LIVED
VSBY REDUCTIONS SAT/SATURDAY NIGHT.
TEMPERATURES WILL BEGIN FALLING DRAMATICALLY ON SATURDAY...AND
WILL STAY WELL BELOW NORMAL INTO EARLY NEXT WEEK.
.LONG TERM...MONDAY THROUGH FRIDAY
LONG TERM PERIOD WILL BE PRIMARILY DOMINATED BY NORTHWEST
FLOW...WITH AN UPPER RIDGE GRADUALLY BUILDING ACROSS THE
INTERMOUNTAIN WEST TO CONCLUDE THE WEEKS FORECAST. AN UPPER LOW
OVER CENTRAL CANADA WILL PROVIDE THE IMPETUS FOR ARCTIC AIR
FLOWING INTO THE WESTERN LAKES. THUS...THE ARCTIC FRONT WILL
REMAIN SOUTH AND WEST OF THE FORECAST AREA UNTIL FRIDAY WHEN IT
DRIFTS BACK TO THE EAST. THE RESULT WILL BE BELOW NORMAL
TEMPERATURES DURING THAT TIME FRAME. THERE ARE SOME INDICATIONS
WITHIN THE GFS THAT THE AREA WILL REMAIN UNDER A PERSISTENT
STRATUS LAYER TRAPPED UNDER THE ARCTIC AIRMASS. WITH TEMPERATURES
WITHIN THE DENDRITIC GROWTH ZONE...SHOULD SEE SEVERAL DAYS OF
CLOUDS WITH INTERMITTENT LIGHT SNOW/FLURRIES. THIS MAY BLUNT THE
TEMPERATURE EXTREMES WITH THE COLD AIR THOUGH.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CIGS/VISBY TODAY WITH WESTERLY FLOW. FOG IS POSSIBLE TONIGHT
WITH WEAKER SOUTH WINDS. A FRONT WILL PASS THROUGH THE AREA
TOMORROW...SHIFTING THE DIRECTION AROUND TO THE NORTH/NORTHWEST
WITH MUCH STRONGER WIND SPEEDS. THIS WILL HAPPEN AT KMBG BY MID
MORNING...WITH THE OTHER SITES OCCURRING AROUND THE END OF THE TAF
PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/
SATURDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM
CST /5 AM MST/ SUNDAY FOR BROWN-BUFFALO-CAMPBELL-CLARK-
CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM NOON TO 6 PM CST SATURDAY FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.
MN...WIND CHILL ADVISORY FROM 6 PM SATURDAY TO 6 AM CST SUNDAY FOR
BIG STONE-TRAVERSE.
WIND ADVISORY FROM NOON TO 6 PM CST SATURDAY FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...CONNELLY
WEATHER.GOV/ABERDEENHazardous weather outlook, Dec 27, 3:43 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 343 AM CST FRI DEC 27 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 343 AM CST FRI DEC 27 2013 /243 AM MST FRI DEC 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ARCTIC FRONT MOVING ACROSS THE REGION ON SATURDAY WILL BRING STRONG NORTHERLY WINDS...ALONG WITH A CHANCE FOR LIGHT SNOW. THE COMBINATION OF FALLING SNOW AND GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH A REDUCTION IN VISIBILITIES. WIND CHILL TEMPERATURES OF 20 BELOW TO 35 DEGREES BELOW ZERO CAN BE EXPECTED EACH NIGHT AND INTO THE MORNING HOURS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
In the hours before
Special weather statement, Dec 27, 9:15 AM CST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 915 AM CST FRI DEC 27 2013 SDZ007-008-011-021-271730- MARSHALL-ROBERTS-DAY-GRANT- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...MILBANK 915 AM CST FRI DEC 27 2013 ...GUSTY WINDS AND SOME BLOWING/DRIFTING SNOW THIS MORNING... WEST WINDS OF 20 TO 50 MPH WILL CONTINUE ACROSS PARTS OF THE COTEAU AND JUST EAST OF THE COTEAU OVER FAR NORTHEAST SOUTH DAKOTA. THIS WILL PROMOTE SOME BLOWING AND DRIFTING SNOW THIS MORNING BEFORE TEMPERATURES WARM UP ENOUGH TO NEGATE ANY BLOWING/DRIFTING. IF TRAVELING OVER NORTHEAST SOUTH DAKOTA THIS MORNING BE PREPARED FOR SOME ICY SPOTS ALONG WITH PATCHY AREAS OF BLOWING AND DRIFTING SNOW. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:04 PM CST | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 27 hr |
Nearby
Wind Chill Advisories in South Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.